Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS Jackson, KY

May 22, 2014McCreary County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 22, 2014, 5:20 PM EDT for McCreary County, Wayne County, Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 5:20 PM EDT (21:20 UTC)
Expired
May 22, 2014, 6:00 PM EDT
In force
40 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCreary County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 121 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:20 PM EDTHAIL 0.752 N Co Operative, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS53 KJKL 222120
SVRJKL
KYC147-231-222200-
/O.NEW.KJKL.SV.W.0040.140522T2120Z-140522T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 600 PM EDT

* AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CO-OPERATIVE...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BLUE HERON...STEARNS...PINE KNOT AND STRUNK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3660 8475 3669 8490 3684 8481 3661 8423
      3659 8423
TIME...MOT...LOC 2120Z 301DEG 17KT 3666 8462

HAIL...1.00IN
WIND...60MPH

$$

PELTON
2 follow-up statements
544 
WWUS53 KJKL 222135
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT THU MAY 22 2014

KYC231-222145-
/O.CAN.KJKL.SV.W.0040.000000T0000Z-140522T2200Z/
WAYNE KY-
535 PM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WAYNE COUNTY.

LAT...LON 3660 8475 3662 8476 3668 8472 3672 8468
      3676 8467 3677 8465 3677 8463 3661 8424
      3659 8423
TIME...MOT...LOC 2135Z 301DEG 17KT 3662 8459

$$

KYC147-222200-
/O.CON.KJKL.SV.W.0040.000000T0000Z-140522T2200Z/
MCCREARY KY-
535 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MCCREARY COUNTY UNTIL 600 PM EDT...

AT 530 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CO-OPERATIVE...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BLUE HERON...STEARNS...PINE KNOT AND STRUNK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3660 8475 3662 8476 3668 8472 3672 8468
      3676 8467 3677 8465 3677 8463 3661 8424
      3659 8423
TIME...MOT...LOC 2135Z 301DEG 17KT 3662 8459

HAIL...0.75IN
WIND...60MPH

$$

PELTON
210 
WWUS53 KJKL 222152
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
552 PM EDT THU MAY 22 2014

KYC147-222201-
/O.CAN.KJKL.SV.W.0040.000000T0000Z-140522T2200Z/
MCCREARY KY-
552 PM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCCREARY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT 
OF MCCREARY COUNTY.

LAT...LON 3660 8475 3662 8476 3668 8472 3672 8468
      3676 8467 3677 8465 3677 8463 3661 8424
      3659 8423
TIME...MOT...LOC 2151Z 327DEG 12KT 3659 8461

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:15 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 22, 4:15 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT THU MAY 22 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 415 PM EDT THU MAY 22 2014

19Z SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER THE POCONOS WITH A
COLD FRONT STRETCHED SOUTHWEST AND BISECTING KENTUCKY. SOUTH OF THIS
FRONT DEWPOINTS ARE IN THE MID AND UPPER 60S WITH TEMPERATURES IN THE
MID 80S. CONDITIONS ARE JUST A BIT DRIER AND COOLER TO THE NORTHWEST
OF IT. TO THE SOUTH OF THE FRONT...INSTABILITY IS QUITE HIGH WITH
LIS IN THE -8 TO -10 DEGREE RANGE WITH CAPE TO 3500 J/KG OVER THE
WESTERN PORTION OF THE STATE. ON SATELLITE...THE CU IS DOING BEST
OVER SOUTHERN KENTUCKY...WHILE ON RADAR SOME RETURNS ARE FINALLY
SHOWING UP TO THE NORTHWEST OF BOWLING GREEN. EXPECT THESE TO DEVELOP
AND STRENGTHEN RAPIDLY WITH A GENERAL MOVEMENT TO THE EAST SOUTHEAST.
SPC HAS HIGHLIGHTED THIS AREA THROUGH SOUTHERN PARTS OF EAST KENTUCKY
FOR A POTENTIAL WATCH BOX. MEANWHILE...WINDS ARE MAINLY FROM THE WEST
AT 10 TO 20 KTS ACROSS EAST KENTUCKY.

THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE FAST NORTHWEST FLOW
THROUGH NORTHEAST KENTUCKY BETWEEN A RETREATING RIDGE TO THE SOUTH
AND EXPANDING TROUGHING TO THE NORTH. A WEAK PATCH OF ENERGY WILL
PASS THROUGH THIS NORTHWEST FLOW KNOCKING DOWN HEIGHTS LOCALLY INTO
THE EVENING. THE RIDGE IS FURTHER SUPPRESSED ON FRIDAY IN RESPONSE TO
THE NORTHEAST TROUGH DIGGING THROUGH THE CENTRAL APPALACHIANS. ONCE
THIS TROUGH AND SHARP SHORTWAVE MOVES OUT OF THE AREA...HEIGHTS WILL
REBOUND OVER EAST KENTUCKY INTO SATURDAY MORNING. WITH THE GOOD MODEL
AGREEMENT WILL FOLLOW THE DETAILS FROM THE NAM12 AND THE LAST FEW
RUNS OF THE HRRR MOST PROMINENTLY.

SENSIBLE WEATHER WILL FEATURE SCATTERED STORMS OVER THE SOUTHERN
HALF OF THE CWA THIS EVENING...POTENTIALLY SEVERE ALONG THE TENNESSEE
BORDER. A WATCH BOX IS NOW OUT WITH WAYNE AND MCCREARY INCLUDED...AND
JUST IN TIME AS THE STORMS ARE QUICKLY DEVELOPING OVER OUR SOUTHERN
TIER. EXPECT THESE TO FADE OUT BY MIDNIGHT WITH SOME CLEARING HELPING
TO BUILD FOG THROUGH THE VALLEYS ACROSS EAST KENTUCKY. THE FOG COULD
BECOME LOCALLY DENSE IN THE DEEPEST VALLEYS. THE FRONT DRIFTS TO THE
SOUTH OF THE AREA ON FRIDAY TAKING THE THREAT OF SHOWERS AND
THUNDERSTORMS WITH IT. THIS SHOULD MAKE FOR A PLEASANT END TO THE
WORK WEEK WITH TEMPERATURES ABOUT 5 TO 10 DEGREES COOLER THAN TODAY.
LATER FRIDAY NIGHT...ANTICIPATE A DECENT RIDGE TO VALLEY TEMPERATURE
SPLIT GIVEN MOSTLY CLEAR SKIES AND HIGH PRESSURE MOVING BY TO THE
NORTH. SOME PATCHY VALLEY FOG CAN ALSO BE EXPECTED TO DEVELOP
TOWARDS DAWN SATURDAY.

USED THE BCCONSSHORT GRIDS AS A STARTING POINT FOR TEMPERATURES...
DEWPOINTS...AND WINDS THROUGH THE FIRST 24 HOURS WITH THE BCCONSALL
ADDED TO THE END OF THE SHORT TERM THEREAFTER. MOST ADJUSTMENTS
WHERE MADE TO ACCOUNT FOR TERRAIN DIFFERENCES TONIGHT AND FRIDAY
NIGHT IN THE LOWS. AS FOR POPS...ENDED UP ON THE HIGH SIDE OF ALL
GUIDANCE TONIGHT AND THEN SINGLE DIGITS THROUGH THE REST OF THE
PERIOD...IN LINE WITH THE MOS NUMBERS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 315 PM EDT THU MAY 22 2014

CONDITIONS WILL STAY FAIRLY CONSTANT IN THE UPPER LEVELS DURING THE
EXTENDED...WITH THE MODELS IN FAIRLY GOOD AGREEMENT THROUGH DAY 7.
SATURDAY 12Z WILL START OFF THE PERIOD WITH AN UPPER LEVEL RIDGE
MOVING FROM THE CENTRAL PLAINS ACROSS EASTERN KY. THIS RIDGE WILL
REMAIN THE DRIVING FORCE THROUGH TUESDAY. FOR THE MID TERM SECTION
OF THE FORECAST PERIOD...ANY MOISTURE WILL REMAIN TO THE WEST OF THE
RIDGE...KEEPING MUCH OF KY BOTH DRY AND IN A SOUTHERLY WIND PATTERN.
THIS WILL ALLOW TEMPERATURES TO BOOST TO WELL ABOVE NORMAL THROUGH
EARLY NEXT WEEK. SATURDAY IS STILL EXPECTED TO BE THE COOLEST DAY AS
HIGH PRESSURE AND UPPER LEVEL RIDGING ARE JUST BEGINNING TO TAKE
CONTROL...WITH HIGHS NEAR CLIMATOLOGICAL NORMAL FOR THIS TIME OF
YEAR. TEMPERATURES SATURDAY NIGHT WILL SHOW A DECENT DIURNAL RANGE
WITH A THERMAL BELT SETTING UP AROUND THE RIDGES. THEN AS SOUTHERLY
FLOW TAKES CONTROL...TEMPS WILL BEGIN TO RISE INTO THE MID AND EVEN
SOME UPPER 80S BY TUESDAY OF NEXT WEEK.

MODELS ARE SHOWING SOME VARIATION IN SOME ISOLATED TO SCATTERED
AFTERNOON SHOWERS/TSTORMS FOR MONDAY AND TUESDAY
AFTERNOON...ALTHOUGH NO PARTICULAR MODEL IS GOING TO HAVE A GOOD
HANDLE WHERE THEY WILL SET UP EXACTLY. THERE IS ENOUGH EVIDENCE TO
WARRANT ISOLATED CHANCES ON MONDAY...AND SCATTERED CHANCES ACROSS
EASTERN KY FOR TUESDAY. BY TUESDAY EVENING...LOW PRESSURE OVER THE
SOUTH CENTRAL PLAINS WILL HAVE SHIFTED EASTWARD SLIGHTLY AND WILL BE
ENTERING INTO THE MISSISSIPPI RIVER VALLEY. THIS WILL CREATE MORE
LIFT AND MOISTURE INFLUX...AS WELL AS CONTINUED WARM UNSTABLE
AIR...ALLOWING THE CHANCE OF SHOWERS AND THUNDERSTORMS TO CONTINUE
TUESDAY NIGHT INTO THURSDAY TO ROUND OUT OUR FORECAST PERIOD. STUCK
PRETTY CLOSE TO THE ALLBLEND FOR THE EXTENDED POPS DUE TO THE
UNCERTAINTY IN CONVECTION THIS FAR OUT IN THE FORECAST PERIOD.
SMOOTHED OUT ANY MAJOR BULLSEYES OF POPS AND LOWERED SOME OF THE
HIGHER END CHANCES THAT ARE HARD TO WARRANT THIS FAR OUT.
OTHERWISE...WE ARE MATCHING UP QUITE WELL WITH SURROUNDING OFFICES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 215 PM EDT THU MAY 22 2014

HAVE SPLIT THE TAFS FOR A STORM THREAT THIS AFTERNOON AND INTO THE
EARLY EVENING WITH JKL AND SJS LEFT OUT. GIVEN THE UNCERTAINTY HAVE
KEPT THIS JUST AS A VCTS MENTION FOR SME AND LOZ THROUGH 23Z. THE
GROUND MOISTURE LEFT BEHIND FROM THE STORMS LAST NIGHT AND ANY THE
TAKE SHAPE LATER THIS AFTERNOON WILL LIKELY BE ENOUGH FOR AREAS OF
FOG...LOCALLY DENSE IN SOME OF THE DEEPER VALLEYS...AND LIFR AT SME
AND LOZ...AS SKIES GO AT LEAST PARTIALLY CLEAR TONIGHT. THE FOG WILL
CLEAR OUT BY MID MORNING ON FRIDAY WITH ANY CLOUDS DEVELOPING LIKELY
STAYING VFR. WINDS WILL BE BREEZY FROM THE WEST SOUTHWEST THIS
AFTERNOON WITH SPEEDS OF 10 TO 20 KTS BEFORE SETTLING DOWN INTO
SINGLE DIGITS FROM THE NORTHWEST LATER TONIGHT...CONTINUING INTO THE
DAY FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GREIF
LONG TERM...JMW
AVIATION...GREIF
Hazardous weather outlook, May 22, 3:55 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU MAY 22 2014

KYZ044-050>052-058>060-068-069-079-080-085>088-104-106>120-232300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
355 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE FOR SOUTHERN PARTS OF THE AREA THIS
EVENING. A FEW STORMS COULD APPROACH SEVERE LIMITS ALONG AND JUST
NORTH OF THE TENNESSEE BORDER. DAMAGING WIND GUSTS...LARGE HAIL...
AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS FROM THESE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
TODAY AS WELL AS FROM LAST NIGHT TO THE JACKSON WEATHER OFFICE.

KYZ083-084-232300-
WAYNE-MCCREARY-
INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY
355 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 176 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE FOR SOUTHERN PARTS OF THE AREA THIS
EVENING. A FEW STORMS COULD BE SEVERE ALONG AND JUST NORTH OF THE
TENNESSEE BORDER. DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREATS FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
TODAY AS WELL AS FROM LAST NIGHT TO THE JACKSON WEATHER OFFICE.

GREIF/JMW

In the hours before

Local storm report, May 22, 2:33 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     IRVINE                  37.70N 83.97W
05/21/2014                   ESTILL             KY   LAW ENFORCEMENT

            TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN.

0940 PM     TSTM WND DMG     SANDGAP                 37.48N 84.09W
05/21/2014                   JACKSON            KY   911 CALL CENTER

            TWO TREES WERE BLOWN DOWN ON HWY 421 NORTH.

0943 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
05/21/2014                   ROCKCASTLE         KY   EMERGENCY MNGR

            2 POWER LINES DOWN WITHIN CITY LIMITS OF BRODHEAD. BOTH
            SILVER STREET AND SCHOOL STREET BLOCKED BY TREES.

0945 PM     TSTM WND DMG     MCKEE                   37.43N 84.00W
05/21/2014                   JACKSON            KY   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON HWY 89 SOUTH.

0945 PM     TSTM WND DMG     MCKEE                   37.43N 84.00W
05/21/2014                   JACKSON            KY   911 CALL CENTER

            FOUR TREES WERE BLOWN DOWN ON HWY 290.

0945 PM     TSTM WND DMG     NEW ZION                37.47N 83.90W
05/21/2014                   JACKSON            KY   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON HWY 587.

0948 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
05/21/2014                   ROCKCASTLE         KY   EMERGENCY MNGR

            TWO TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN A THE
            QUAIL COMMUNITY PARK.

0950 PM     TSTM WND DMG     GRAY HAWK               37.39N 83.94W
05/21/2014                   JACKSON            KY   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON LOWER ADKINS TOWN ROAD.

0951 PM     TSTM WND DMG     PINE HILL               37.33N 84.26W
05/21/2014                   ROCKCASTLE         KY   PUBLIC

            TREES AND POWERLINES DOWN.

0953 PM     TSTM WND DMG     LIVINGSTON              37.30N 84.22W
05/21/2014                   ROCKCASTLE         KY   PUBLIC

            TREES AND POWERLINES DOWN.

0956 PM     TSTM WND DMG     PONGO                   37.22N 84.32W
05/21/2014                   ROCKCASTLE         KY   PUBLIC

            TREES AND POWERLINES DOWN.

0957 PM     TSTM WND DMG     TYNER                   37.35N 83.90W
05/21/2014                   JACKSON            KY   COUNTY OFFICIAL

            POWERLINES WERE REPORTED TO HAVE BEEN BLOWN DOWN. TIME OF
            THE EVENT IS ESTIMATED FROM RADAR.

0957 PM     TSTM WND DMG     ANNVILLE                37.32N 83.96W
05/21/2014                   JACKSON            KY   911 CALL CENTER

            TREES AND POWER LINES WERE BLOWN DOWN. THE POWER LINES
            WERE DOWN ON HWY 587.

0957 PM     TSTM WND DMG     GREEN HILL              37.30N 83.97W
05/21/2014                   JACKSON            KY   911 CALL CENTER

            TWO TREES WERE BLOWN DOWN ON WELCHBURG ROAD.

0957 PM     TSTM WND DMG     2 W BOONEVILLE          37.48N 83.72W
05/21/2014                   OWSLEY             KY   EMERGENCY MNGR

            TREE BLOCKING BOTH LANES OF HWY 30 EAST.

1000 PM     TSTM WND DMG     LEVI                    37.48N 83.72W
05/21/2014                   OWSLEY             KY   EMERGENCY MNGR

            TREE BLOCKING THE ROAD ON 30 WEST.

1000 PM     TSTM WND DMG     BOONEVILLE              37.48N 83.68W
05/21/2014                   OWSLEY             KY   EMERGENCY MNGR

            TREES TWISTED OFF AND A ROOF BLOWN OFF OF A SMALL SHED
            OFF BRANDENBURG ROAD.

1000 PM     TSTM WND DMG     1 NW BOONEVILLE         37.48N 83.69W
05/21/2014                   OWSLEY             KY   EMERGENCY MNGR

            PINE TREES DOWN.

1002 PM     TSTM WND DMG     MARETBURG               37.36N 84.39W
05/21/2014                   ROCKCASTLE         KY   TRAINED SPOTTER

            LARGE TREE LIMB ABOUT 6 INCHES IN DIAMETER IN ROADWAY.

1004 PM     TSTM WND DMG     LEROSE                  37.48N 83.62W
05/21/2014                   OWSLEY             KY   EMERGENCY MNGR

            POWER LINE DOWN ON 30 EAST.

1005 PM     TSTM WND DMG     3 ENE BOONEVILLE        37.49N 83.63W
05/21/2014                   OWSLEY             KY   EMERGENCY MNGR

            PINE TREE DOWN ONTO POWERLINES.

1005 PM     TSTM WND DMG     EAST BERNSTADT          37.19N 84.12W
05/21/2014                   LAUREL             KY   AMATEUR RADIO

            TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN
            DOWN. THE TIME IS ESTIMATED FROM RADAR.

1005 PM     TSTM WND DMG     SEXTONS CREEK           37.32N 83.78W
05/21/2014                   CLAY               KY   CO-OP OBSERVER

            3 FOOT DIAMETER TREE ON HOUSE. TIME ESTIMATED OFF OF
            RADAR.

1014 PM     TSTM WND DMG     TURKEY                  37.48N 83.51W
05/21/2014                   BREATHITT          KY   TRAINED SPOTTER

            WALNUT TREE BLOWN DOWN JUST OFF OF HIGHWAY 30 WEST.

1015 PM     HAIL             LONDON                  37.13N 84.08W
05/21/2014  E0.25 INCH       LAUREL             KY   TRAINED SPOTTER

1020 PM     TSTM WND DMG     TUTTLE                  37.02N 83.95W
05/21/2014                   LAUREL             KY   TRAINED SPOTTER

            TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN
            DOWN. THE TIMES IS ESTIMATED FROM RADAR.

1025 PM     TSTM WND DMG     GRAY                    36.94N 84.01W
05/21/2014                   KNOX               KY   EMERGENCY MNGR

            TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN
            DOWN. THE TIME IS ESTIMATED FROM RADAR.

1030 PM     TSTM WND DMG     5 WSW HYDEN             37.13N 83.46W
05/21/2014                   LESLIE             KY   BROADCAST MEDIA

            A TREE AND POWERLINES WERE BLOWN DOWN ON A HOME ON
            CHARITY LANE

1044 PM     TSTM WND DMG     1 SE INGRAM             36.72N 83.79W
05/21/2014                   BELL               KY   TRAINED SPOTTER

            MULTIPLE TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN
            BETWEEN FRAKES AND PINEVILLE

1045 PM     TSTM WND DMG     HAZARD                  37.25N 83.20W
05/21/2014                   PERRY              KY   BROADCAST MEDIA

            ONE TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN ON A HOUSE
            NEAR THE OLD HAZARD HIGH SCHOOL.

1050 PM     TSTM WND DMG     WALLINS CREEK           36.83N 83.41W
05/21/2014                   HARLAN             KY   EMERGENCY MNGR

            TREES DOWN. TIME ESTIMATED BY RADAR.

1050 PM     TSTM WND DMG     BAXTER                  36.86N 83.33W
05/21/2014                   HARLAN             KY   EMERGENCY MNGR

            TREES DOWN. TIME ESTIMATED BY RADAR.

1115 PM     TSTM WND DMG     WHITESBURG              37.12N 82.83W
05/21/2014                   LETCHER            KY   CO-OP OBSERVER

            GUTTERS AND DOWNSPOUTS BLOWN OFF OF HOUSE. TIME ESTIMATED
            OFF OF KY MESONET.

&&

JP
Local storm report, May 22, 4:32 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
05/21/2014                   LAUREL             KY   PUBLIC

            TWO LARGE TREES DOWNED AT 496 ARDEN DRIVE.

&&

DSTAMPER
Special weather statement, May 22, 4:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT THU MAY 22 2014

KYZ086>088-116-117-222115-
KNOX-LESLIE-BELL-CLAY-HARLAN-
446 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT THURSDAY AFTERNOON...

   EXTREME EAST CENTRAL KNOX...
   SOUTHWESTERN LESLIE...
   NORTHEASTERN BELL...
   SOUTHEASTERN CLAY AND
   HARLAN.

AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GARDNER...OR
15 MILES NORTHWEST OF HARLAN...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SANDY FORK
AROUND 450 PM EDT...WARBRANCH AROUND 455 PM EDT...SPRUCE PINE AROUND
500 PM EDT...BLEDSOE AROUND 505 PM EDT...TREMONT AROUND 510 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS OF 35 TO
45 MPH...FREQUENT LIGHTNING AND POSSIBLY PEA SIZED HAIL IN THESE
AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, May 22, 5:14 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT THU MAY 22 2014

KYZ083-084-222200-
MCCREARY-WAYNE-
514 PM EDT THU MAY 22 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 600 PM EDT THURSDAY EVENING...

   SOUTHERN MCCREARY AND
   SOUTHERN WAYNE.

AT 513 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
BURFIELD...OR 9 MILES SOUTHEAST OF MONTICELLO...MOVING SOUTHEAST AT
20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GRIFFIN AROUND
520 PM EDT...GREAT MEADOWS CAMPSITES AROUND 535 PM EDT...BLUE HERON
AROUND 545 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS OF 35 TO
45 MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL IS POSSIBLE IN THESE
AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR SOUTH CENTRAL KENTUCKY.

PELTON
Special weather statement, May 22, 5:16 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT THU MAY 22 2014

KYZ087-088-116-117-222200-
LESLIE-BELL-CLAY-HARLAN-
516 PM EDT THU MAY 22 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 600 PM EDT THURSDAY EVENING...

   SOUTHWESTERN LESLIE...
   NORTHEASTERN BELL...
   EXTREME SOUTHEASTERN CLAY AND
   HARLAN.

AT 516 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
SAYLOR...OR 9 MILES NORTHWEST OF HARLAN...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TREMONT AROUND
525 PM EDT...KEITH AROUND 530 PM EDT...DRESSEN AROUND 535 PM EDT...
GRAYS KNOB AROUND 540 PM EDT...FARMERS MILL AROUND 545 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS OF 35 TO
45 MPH...FREQUENT LIGHTNING AND POSSIBLY PEA SIZED HAIL IN THESE
AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:00 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Powell, Rockcastle60 min
May 21, 9:41 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 3 more34 min
May 21, 9:49 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Knott, Lee, Magoffin and 6 more56 min
May 21, 9:52 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Jackson, Leslie, Letcher and 2 more38 min
May 21, 9:59 PM EDTFlash Flood WatchJKLBell, Clay, Estill, Jackson, Knox, Laurel and 7 more7 hr
May 21, 10:09 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 3 more66 min
May 21, 10:19 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Floyd, Jackson, Lee, Magoffin and 6 more4 hr
May 21, 10:22 PM EDTAreal Flood AdvisoryJKLBell, Breathitt, Clay, Estill, Jackson, Knott and 10 more4 hr
May 21, 10:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more67 min
May 21, 10:33 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Martin, Morgan42 min
May 22, 7:05 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne40 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.